I was diagnosed at the age of 9 with childhood migraines. I was prescribed phenobarbital, which I took twice daily for seven years. After having no headaches at all for two years, I was taken off the pheno and considered "in remission".
Early this year, I began having all the old migraine symptoms, but most of the time there is no headache. The ENT I was sent to sent me to a neurologist. I've been told what I have is still considered migraines. Do you think a second course of phenobarbital may help this time? Note: symptoms are much more severe this time around and quite debilitating. ALL THE TIME. Dizziness...lightheaded....aura....can't do my job most of the time.
The last time you had similar symptoms was two years ago, is this correct?
Also.would you be able to elaborate on your symptoms?
You may need to have your symptoms assessed by your neurologist. Further evaluation may be needed.An EEG , cranial CT scan and evaluation of your neck vessels may be able to help.An aura without headaches subtype is still a subclass of migraine headaches.A diagnosis of migraine headaches is only given once other conditions have been ruled out.
With regards to a second course of phenobarbital,let us wait for your physician's assessment as you have posted that your symptoms appeared to have progressed.
The last time I had such symptoms was eleven years ago, when I was sixteen. I was taken off the phenobarbital and had no recurrences until 2006, when I was diagnosed with migraines again after having several full-blown migraines in under six months. I was not placed on any form of preventative meds for the migraines, they were treated at onset.
Symptoms...dizzziness, lightheadedness, severe fatigue, tunnel vision, near-fainting spells, vision changes (sparkling lights, difficulty focusing), occasional mild headaches radiating from right temple to back of neck, balance problems, nausea, ringing in ears.
I will see my neurologist on Apr 16 and he will be ordering more tests. I was just curious if anyone thought since the pheno helped the first time, maybe it would be worth another shot...
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.